Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 3, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Feb 23, 2007, 6:32 PM CST for Ellis County, Harper County, Oklahoma. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 23, 2007, 6:32 PM CST (00:32 UTC)
- Expired
- Feb 23, 2007, 7:15 PM CST
- In force
- 43 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
Counties Ellis County, OK, Harper County, OK
The radar
The Dodge City radar (KDDC), 117 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 23, 3:11 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.5 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 586 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1239 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 198 m²/s²
- 0-3 km storm-relative helicity
- 233 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 4.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOUN 240032 SVROUN OKC045-059-240115- /O.NEW.KOUN.SV.W.0003.070224T0032Z-070224T0115Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 632 PM CST FRI FEB 23 2007 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ELLIS COUNTY IN NORTHWEST OKLAHOMA... HARPER COUNTY IN NORTHWEST OKLAHOMA... * UNTIL 715 PM CST * AT 632 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 30 MILES SOUTHWEST OF MAY...MOVING NORTHEAST AT 55 MPH. HAIL UP TO THE SIZE OF QUARTERS IS LIKELY. * LOCATIONS IN THE WARNING INCLUDE BUFFALO...CATESBY...LAVERNE...MAY AND ROSSTON. TAKE SHELTER FROM THE STORM IN A STURDY BUILDING AND MOVE AWAY FROM WINDOWS. LAT...LON 3668 10002 3627 10000 3693 9942 3701 9981 $$
2 follow-up statements
000 WWUS54 KOUN 240051 SVSOUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 650 PM CST FRI FEB 23 2007 OKC045-059-240115- /O.CON.KOUN.SV.W.0003.000000T0000Z-070224T0115Z/ HARPER OK-ELLIS OK- 650 PM CST FRI FEB 23 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CST FOR ELLIS AND HARPER COUNTIES... AT 650 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 11 MILES SOUTH OF LAVERNE...MOVING NORTHEAST AT 55 MPH. * LOCATIONS IN THE WARNING INCLUDE BUFFALO...CATESBY...LAVERNE AND ROSSTON. HAIL UP TO THE SIZE OF NICKELS IS LIKELY. LAT...LON 3667 10001 3645 10000 3690 9949 3696 9986 $$
000 WWUS54 KOUN 240105 SVSOUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 705 PM CST FRI FEB 23 2007 OKC045-240115- /O.CAN.KOUN.SV.W.0003.000000T0000Z-070224T0115Z/ ELLIS OK- 705 PM CST FRI FEB 23 2007 ...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR ELLIS COUNTY... LAT...LON 3668 9995 3663 9988 3681 9957 3690 9979 $$ OKC059-240115- /O.CON.KOUN.SV.W.0003.000000T0000Z-070224T0115Z/ HARPER OK- 705 PM CST FRI FEB 23 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CST FOR HARPER COUNTY... AT 705 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 5 MILES NORTHEAST OF LAVERNE...MOVING NORTHEAST AT 50 MPH. * LOCATIONS IN THE WARNING INCLUDE BUFFALO AND LAVERNE. HAIL UP TO THE SIZE OF DIMES IS LIKELY. LAT...LON 3668 9995 3663 9988 3681 9957 3690 9979 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 23, 2:49 PM CST, 3 hours 43 minutes earlier.
Area forecast discussion, Feb 23, 2:49 PM CST, 3 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
249 PM CST FRI FEB 23 2007
.DISCUSSION...
IT IS GOING TO FEEL MORE LIKE SPRING TONIGHT WITH HIGH CHANCES OF
THUNDERSTORMS ROLLING THROUGH THE AREA. SIGNIFICANT UPPER LEVEL
WAVE ACROSS THE SOUTHWESTERN UNITED STATES WILL APPROACH THE AREA
TONIGHT. DYNAMICS WILL BEGIN TO IMPROVE THIS EVENING AND EXPECT
THUNDERSTORMS TO DEVELOP TO THE WEST OF THE AREA OR ACROSS THE
WESTERN PORTION OF THE AREA THIS EVENING AND BECOME MORE WIDESPREAD
ACROSS THE AREA OVERNIGHT AS DRYLINE/PACIFIC FRONT SWEEPS THROUGH.
THE CHANCES OF SEVERE WEATHER TONIGHT IS HIGH ALTHOUGH STILL SOME
LINGERING QUESTIONS ABOUT THE CONVECTIVE MODE AND HOW WIDESPREAD
THE SEVERE WEATHER WILL BE. THE BEST LOW LEVEL MOISTURE IS IN A
RELATIVE NARROW AXIS WITH MID 50S DEWPOINTS IN THE SOUTHWESTERN
PORTIONS OF THE AREA. DEWPOINTS IN THE 60S ARE STILL A FEW
COUNTIES SOUTH OF THE AREA. 20Z OUN SOUNDING STILL SHOWS CAPPING
ESPECIALLY AT ABOUT THE 650 MB LEVEL... AND LOOKS LIKE IT WOULD
STILL BE SLIGHTLY CAPPED EVEN WITH THE CURRENT LOW LEVEL MOISTURE
IN SOUTHWEST OKLAHOMA. SO THE STORMS MAY DEVELOP RELATIVELY LATE
THIS EVENING WHEN THE UPPER WAVE APPROACHES. BUT LOW LEVEL SHEAR
IS IMPRESSIVE WITH 35 TO 40 KNOTS OF 1 KM SHEAR FORECAST AND WILL
HAVE TO WATCH FOR THE CHANCE OF ROTATING STORMS IN THIS ENVIRONMENT.
PACIFIC FRONT SHOULD RUSH THROUGH THE AREA WITH STORMS MAINLY EAST
OF INTERSTATE 35 BY 12Z. STRONG WINDS DEVELOP BEHIND THE SURFACE
FRONT AND TOMORROW LOOKS TO BE A VERY WINDY DAY AS THIS STORM
SYSTEM MOVES BY. WILL CONTINUE WITH THE HIGH WIND WATCH AS CURRENT
INDICATIONS STILL SUPPORT THE CHANCES OF A HIGH WIND EVENT. WILL
LIKELY ALSO SEE SOME BLOWING DUST WITH THIS. THERE IS A DECENT
AMOUNT OF WRAP-AROUND MOISTURE AT ABOUT THE 750 MB LEVEL AND WILL
SEE AN INCREASE IN CLOUDS AND LINGERING CHANCES OF SHOWERS INTO
TOMORROW...MAINLY ACROSS NORTHERN OKLAHOMA.
LOW AMPLITUDE FLOW PERSISTS OVER THE AREA INTO THE EARLY PART OF
THE WEEK AFTER THIS SYSTEM MOVES BY. THE NEXT CHANCE OF
PRECIPITATION LOOKS TO BE WEDNESDAY/THURSDAY AS THE NEXT STORM
APPROACHES.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 55 59 32 56 / 80 40 10 10
HOBART OK 49 56 30 58 / 70 20 10 0
WICHITA FALLS TX 54 63 35 61 / 80 10 10 0
GAGE OK 46 51 24 53 / 50 30 20 10
PONCA CITY OK 55 58 31 49 / 80 60 30 10
DURANT OK 58 67 38 59 / 60 70 10 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR OKZ004>031-033>041-
044>046-050.
HIGH WIND WATCH FROM SATURDAY MORNING THROUGH SATURDAY EVENING
FOR OKZ004>006-009>011-014>018-021>025-027>029-033>041-
044>046-050.
FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY
EVENING FOR OKZ021-033>039-041-044>046-050.
TX...WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR TXZ083>090.
HIGH WIND WATCH FROM SATURDAY MORNING THROUGH SATURDAY EVENING
FOR TXZ083>090.
FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY
EVENING FOR TXZ083>090.
&&Hazardous weather outlook, Feb 23, 4:55 PM CST, 1 hour 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
455 PM CST FRI FEB 23 2007
OKZ004>048-050>052-TXZ083>090-241300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
455 PM CST FRI FEB 23 2007
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS EVENING AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS OKLAHOMA AND WESTERN NORTH TEXAS. THERE IS A SLIGHT RISK OF
SEVERE THUNDERSTORMS EAST OF THE MODERATE RISK AREA.
LOCATION...
IN OKLAHOMA...THE MODERATE RISK AREA INCLUDES ALL OF THE REGION WEST
OF A LINE FROM PONCA CITY TO STILLWATER...TO ADA...AND MARIETTA.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM 7 PM
THROUGH EARLY SATURDAY MORNING.
IMPACTS...
SOME DAMAGE TO AUTOMOBILES AND VEGETATION MAY OCCUR FROM LARGE HAIL.
THUNDERSTORM WIND GUSTS TO 80 MPH MAY DOWN POWER LINES AND LARGE
TREE BRANCHES... OR POSSIBLY WHOLE TREES. STRONG THUNDERSTORM WINDS
ALSO MAY CAUSE SIGNIFICANT DAMAGE TO OUTDOOR STRUCTURES SUCH AS
BARNS... SHEDS... OUTBUILDINGS... AND FENCES.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS THIS EVENING
UNTIL EARLY SATURDAY MORNING.
DISCUSSION...
THE CENTER OF A STRONG UPPER STORM SYSTEM IS MOVING THROUGH NORTHERN
NEW MEXICO THIS EVENING AND WILL BE IN THE TEXAS PANHANDLE
TONIGHT. THIS SYSTEM WILL CAUSE SEVERE THUNDERSTORMS INTO THE EARLY
MORNING HOURS SATURDAY. EARLY THIS EVENING THE MAIN FOCUS FOR
CONTINUED THUNDERSTORM DEVELOPMENT IS ALONG A DRYLINE IN THE EASTERN
TEXAS PANHANDLE. STORMS SCATTERED ALONG THE DRYLINE WILL EXPAND IN
COVERAGE LATER THIS EVENING AND OVERNIGHT AS THEY MOVE EAST. STRONG
WIND SHEAR AND MODERATE INSTABILITY WILL PRODUCE SUPERCELL
THUNDERSTORMS...SOME WHICH WILL PRODUCE HAIL TO THE SIZE OF
GOLFBALLS...WINDS TO 80 MPH AND POSSIBLY A FEW TORNADOES. AS STORMS
INCREASE IN COVERAGE A SQUALL LINE IS LIKELY TO DEVELOP ACROSS
WESTERN OKLAHOMA AND WESTERN NORTH TEXAS LATER THIS EVENING. THE
PRIMARY SEVERE THREAT WILL THEN BECOME DAMAGING WIND GUSTS TO 80 MPH
OR MORE. HOWEVER...GIVEN THE STRONG WIND SHEAR...THE POSSIBILITY OF
TORNADOES EMBEDDED IN THE LINE OR LINES OF STORMS CAN NOT BE
ELIMINATED.
THE DRYLINE IS EXPECTED TO BE NEAR INTERSTATE 35 BY SUNRISE SATURDAY
MORNING...ENDING THE SEVERE WEATHER THREAT OVER THE WESTERN HALF OF
OKLAHOMA.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST SATURDAY FEB 24.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...100 PERCENT.
OTHER HAZARDOUS WEATHER...
SOUTH WINDS WILL AVERAGE 25 TO 35 MPH WITH GUSTS OVER 40 MPH THIS
EVENING...WHICH WILL HAMPER OUTDOOR ACTIVITIES AND MAKE DRIVING
DIFFICULT ON EAST TO WEST ROADS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS WILL LIKELY BE ONGOING EARLY SATURDAY MORNING NEAR AND
EAST OF INTERSTATE 35 IN OKLAHOMA. DESPITE THE EARLY HOURS...A FEW
STORMS MAY STILL BE SEVERE BEFORE MOVING QUICKLY INTO EASTERN
OKLAHOMA AND SURROUNDING STATES.
OTHER HAZARDOUS WEATHER...
INTENSE LOW PRESSURE WILL CREATE STRONG WINDS THROUGHOUT THE REGION
SATURDAY. THESE WINDS MAY BE STRONG ENOUGH TO DISPLACE OR DAMAGE
LIGHT-WEIGHT OBJECTS...AND RESULT IN AREAS OF BLOWING DUST...AS WELL
AS INCREASED WILDFIRE RISK. PLEASE REFER TO THE HIGH WIND WATCH FOR
MORE DETAILS.In the hours before
Special weather statement, Feb 23, 6:15 PM CST, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 615 PM CST FRI FEB 23 2007 OKZ009-240030- ELLIS OK- 615 PM CST FRI FEB 23 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS COUNTY. A STRONG THUNDERSTORM WAS LOCATED 26 MILES SOUTHWEST OF SHATTUCK AT 615 PM CST...MOVING NORTHEAST AT 60 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE HAIL AS IT TRACKS INTO NORTHERN ELLIS COUNTY.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 8:27 PM CST | Severe Thunderstorm Warning | OUN | Woodward | 48 min |
| Feb 23, 9:02 PM CST | Tornado Warning | OUN | Woodward | 28 min |
| Feb 23, 9:10 PM CST | Severe Thunderstorm Warning | OUN | Ellis, Roger Mills | 35 min |
| Feb 23, 9:28 PM CST | Severe Thunderstorm Warning | OUN | Woods, Woodward | 47 min |
| Feb 23, 9:42 PM CST | Severe Thunderstorm Warning | OUN | Ellis | 18 min |
| Feb 23, 9:47 PM CST | Severe Thunderstorm Warning | OUN | Roger Mills | 28 min |
| Feb 23, 10:02 PM CST | Severe Thunderstorm Warning | OUN | Ellis | 43 min |
| Feb 23, 10:40 PM CST | Severe Thunderstorm Warning | OUN | Greer | 35 min |
| Feb 23, 10:48 PM CST | Severe Thunderstorm Warning | OUN | Alfalfa, Major, Woods | 42 min |
| Feb 23, 11:13 PM CST | High Wind Warning | OUN | Alfalfa, Beckham, Carter, Comanche, Cotton, Custer and 19 more | 19 hr |
| Feb 23, 11:13 PM CST | Wind Advisory | OUN | Atoka, Bryan, Carter, Cleveland, Coal, Garvin and 16 more | 30 hr |
| Feb 24, 1:14 AM CST | Severe Thunderstorm Warning | OUN | Garvin, Stephens | 31 min |
| Feb 24, 1:44 AM CST | Severe Thunderstorm Warning | OUN | Garvin | 31 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.